Alert archive / Alaska / Red Flag Warnings in 2008
Red Flag Warning 7, NWS Anchorage, AK
NWS Anchorage, AK issued this red flag warning at May 13, 2008, 2:35 AM AKDT. It took effect at May 13, 2008, 12:00 PM AKDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 13, 2008, 2:35 AM AKDT (10:35 UTC)
- In effect from
- May 13, 2008, 12:00 PM AKDT
- Expired
- May 13, 2008, 9:00 PM AKDT
- In force
- 9 hr
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK61 PAFC 131535 RFWAER RED FLAG WARNING NATIONAL WEATHER SERVICE ANCHORAGE AK 735 AM ADT TUE MAY 13 2008 AKZ141-140500- /X.NEW.PAFC.FW.W.0007.080513T2000Z-080514T0500Z/ COPPER RIVER BASIN- 735 AM ADT TUE MAY 13 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM ADT THIS EVENING FOR STRONG WIND... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM ADT THIS EVENING FOR STRONG WIND. SOUTH WIND WILL BE 15 GUSTING TO 35 MPH IN THE COPPER RIVER BASIN ESPECIALLY ALONG AND NEAR THE COPPER RIVER. THE HUMIDITY IS EXPECTED TO DROP TO 25 TO 30 PERCENT BY AROUND NOON THEN RECOVER TO AROUND 40 TO 50 PERCENT AROUND 9 PM. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC. $$
2 follow-up statements
000 WWAK61 PAFC 132129 RFWAER RED FLAG WARNING NATIONAL WEATHER SERVICE ANCHORAGE AK 129 PM ADT TUE MAY 13 2008 AKZ111-140500- /X.EXA.PAFC.FW.W.0007.000000T0000Z-080514T0500Z/ MATANUSKA VALLEY- 129 PM ADT TUE MAY 13 2008 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM ADT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM ADT THIS EVENING. SOUTHEAST WIND IS GUSTING 15 TO 30 MPH OUT OF THE KNIK ARM THIS AFTERNOON. RELATIVE HUMIDITY IS ALSO DROPPING TO NEAR 30 PERCENT IN THIS AREA. WINDS WILL REMAIN GUSTY THROUGH THE EVENING BUT RELATIVE HUMIDITIES SHOULD RECOVER TO 40 TO 50 PERCENT BY 9 PM. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC. $$ AKZ141-140500- /X.CON.PAFC.FW.W.0007.000000T0000Z-080514T0500Z/ COPPER RIVER BASIN- 129 PM ADT TUE MAY 13 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM ADT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM ADT THIS EVENING. SOUTH WIND IS GUSTING 15 TO 35 MPH IN THE COPPER RIVER BASIN ESPECIALLY ALONG AND NEAR THE COPPER RIVER. THE RELATIVE HUMIDITY HAS DROPPED TO NEAR 30 PERCENT AND WILL LIKELY REMAIN BETWEEN 25 TO 30 PERCENT THIS AFTERNOON AND EVENING. LATER THIS EVENING...WINDS WILL SLOWLY DIMINISH AND THE RELATIVE HUMIDITY WILL RECOVER TO 35 TO 50 PERCENT BY 9 PM. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC. $$
000 WWAK61 PAFC 140502 RFWAER RED FLAG WARNING NATIONAL WEATHER SERVICE ANCHORAGE AK 902 PM ADT TUE MAY 13 2008 AKZ111-141-140615- /X.EXP.PAFC.FW.W.0007.000000T0000Z-080514T0500Z/ MATANUSKA VALLEY-COPPER RIVER BASIN- 902 PM ADT TUE MAY 13 2008 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this red flag warning went out at May 13, 12:30 AM AKDT, 2 hours 5 minutes earlier.
Area forecast discussion, May 13, 12:30 AM AKDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION SOUTHCENTRAL AND SOUTHWEST ALASKA 530 AM ADT TUE MAY 13 2008 .ANALYSIS AND UPPER LEVELS... AN UPPER LOW STRETCHES ACROSS THE BERING AND ALEUTIAN ISLANDS INTO SOUTHWESTERN ALASKA. A SHORTWAVE SOUTH OF THE CHAIN IS STRENGTHENING THE NEXT PACIFIC LOW TO ENTER THE GULF ON WEDNESDAY. MOISTURE FROM A TYPHOON NEAR JAPAN IS BEING ENTRAINED IN THE UPPER JET AND FED INTO THIS LOW. A RIDGE IS BUILDING BACK OVER THE NORTH GULF COAST HELPING TO WEAKEN THE REMNANTS OF A FRONTAL BAND PROVIDING RAIN SHOWERS TO COASTAL AREAS AND SLIGHTLY INLAND. A SURFACE LOW NORTH OF ATKA IS SLOWLY MOVING SOUTH. .MODEL DISCUSSION... MODELS STRUGGLING TO GET A CONSISTENT TRACK OF THE NEXT NORTH PACIFIC LOW TO ENTER THE GULF WEDNESDAY. THE CULPRIT IS MOST LIKELY THE FAR SOUTHERLY POSITION OF THE LOW IN THE MODELS DOMAIN AND A MOISTURE PLUME STREAMING OFF OF A TYPHOON NEAR JAPAN. MODELS HAVE A HARD TIME WITH SYSTEMS ON THE EDGE OF THIER DOMAIN AS WELL AS DEALING WITH AN EXTRATROPICAL CYCLONES ENTERING ITS DOMAIN. LATEST GFS RUN WAS THE OUTLIER WITH A TRACK THAT SEEMS TOO FAST AND TOO FAR EAST. AGREED WITH THE PREVIOUS GFS RUN AND THEREFORE DID NOT HAVE TO MAKE TOO MANY ADJUSTMENTS TO THE FORECAST. HOWEVER...CONFIDENCE IN THE TIMING OF THE LOW IS STILL LOW. THE RIDGE THAT BUILDS IN BEFORE THE LOW COULD GIVE SOME FIRE WEATHER CONCERNS WEDNESDAY DEPENDING ON THE SPEED IT APPROACHES...THEREFORE PROGRESS OF THE LOW AND THE MODELS WILL BE MONITORED FURTHER TODAY. .SHORT TERM FORECAST... EAST...EXPECT RAIN SHOWERS TO CONTINUE THROUGH THE DAY ALONG THE COASTAL AREAS AND SPREADING SLIGHTLY INLAND. THE RIDGE WILL CONTINUE TO BUILD ALONG THE COAST AND EVENTUALLY DIMINISH THE SHOWERS THIS EVENING BEFORE THE NEXT PUSH OF WIND AND MOISTURE ARRIVE TONIGHT AT KODIAK AND COME ONSHORE ALONG THE GULF COAST WEDNESDAY. AGAIN MOST PRECIPITATION WILL REMAIN ALONG THE COASTAL AREAS AND SOUTHEAST EXPOSURES AS SOUTHEAST FLOW CAUSES DOWNSLOPING. FIRE WEATHER CONCERNS WILL AGAIN BE VERY BORDERLINE TODAY FOR THE COPPER RIVER BASIN AND MATANUSKA VALLEY AS THE CONDITIONS WILL BE THE NEARLY THE SAME. SHOWERY WEATHER WILL REMAIN THROUGH FRIDAY. WILL LOOK INTO A SLIGHT POSSIBILITY OF FIRE WEATHER CONCERNS AGAIN IN THE COPPER RIVER BASIN FOR WEDNESDAY AS THE THERMAL LOW BUILDS BACK IN NEAR THE ALCAN BORDER AND SKIES WILL BE PARTIALLY CLEAR BEFORE THE LOW SPREADS CLOUDS OVER THAT AREA. WEST...SHOWERS WILL CONTINUE THROUGH WEDNESDAY OVER THE SW MAINLAND UNDER THE UPPER TROUGH ALOFT. HOWEVER BRISTOL BAY COULD SEE SOME STRATIFORM RAIN FROM THE GULF LOW. WITH MOISTURE IN PLACE THE FLOW WILL BRIEFLY SWITCH FROM THE EAST TO THE NORTHWEST BRINGING A GREATER CHANCE OF WIDESPREAD RAIN THURSDAY...HOWEVER MODEL CONFIDENCE IS KEEPING IT AS JUST A CHANCE FOR NOW. RAIN AND SNOW SHOWERS WILL CONTINUE OVER THE BERING AND ALEUTIAN CHAIN UNDER THE UPPER LOW THROUGH THE WEEK AS THE UPPER LOW STAYS MAINLY STATIONARY OVER THE CENTRAL ALEUTIANS. .AER/ALU...WATCH/WARNING SUMMARY PUBLIC...NONE MARINE...GALE 120 130 132 138 140 150 155 175 176 FIRE WEATHER...NONE LR MAY 08
The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 6:50 PM AKDT | Small Craft Advisory | AFC | 28 hr | |
| May 12, 11:00 PM AKDT | Gale Warning | AFC | 48 hr | |
| May 12, 11:00 PM AKDT | Gale Warning | AFC | 12 hr | |
| May 12, 11:00 PM AKDT | Small Craft Advisory | AFC | 24 hr | |
| May 13, 11:00 AM AKDT | Small Craft Advisory | AFC | 5 days | |
| May 13, 11:00 AM AKDT | Small Craft Advisory | AFC | 36 hr | |
| May 13, 1:02 PM AKDT | Areal Flood Warning | AFC | 23 hr | |
| May 13, 2:37 PM AKDT | Flood Watch | AFC | 49 hr |
Nearby
Red Flag Warnings in Alaska, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.